MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned dry, in a specimen cup.Visual inspection found one lens haptic torn, missing piece of haptic and clear residue on lens.(b)(4).
 
Event or Problem Description
The reporter stated that a micl12.6, -8.0 diopter, implantable collamer lens was implanted on (b)(6) 2017 and explanted on (b)(6) 2017 due to vaulting causing discomfort.The lens was to be replaced with a 12.1 length.Additional information has been requested, but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
No similar claim type was reported for units within the same lot.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6520470
Report Number2023826-2017-00697
Device Sequence Number739296
Product Code MTA
UDI-Device Identifier00841542102988
UDI-Public(01)00841542102988(17)181231
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK
Outcome Attributed to Adverse Event Required Intervention;